Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 53, NWS Austin/San Antonio, TX

April 22, 2025Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 22, 2025, 8:56 PM CDT for Williamson County, Texas. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2025, 8:56 PM CDT (01:56 UTC)
Expired
Apr 22, 2025, 9:30 PM CDT
In force
34 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 5 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 8:58 PM CDTHAIL 1.54 Se Granger, TXHail up to 1.5 inches in diameter between Taylor and Granger/Granger Dam area; time estimated via radar.
Apr 22, 9:14 PM CDTHAIL 24 Se Bartlett, TX2 miles north of the KGRK radar and on CR 357. time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
2367 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

095 
WUUS54 KEWX 230156
SVREWX
TXC491-230230-
/O.NEW.KEWX.SV.W.0053.250423T0156Z-250423T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
856 PM CDT Tue Apr 22 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northeastern Williamson County in south central Texas...

* Until 930 PM CDT.

* At 856 PM CDT, a severe thunderstorm was located near Granger Dam,
  or near Taylor, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Granger, Laneport, Hoxie, Waterloo, Sandoval, Hare, Granger Dam,
  Bartlett, and Taylor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3074 9727 3067 9724 3057 9733 3064 9749
      3080 9743
TIME...MOT...LOC 0156Z 205DEG 13KT 3065 9739 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

27
1 follow-up statement
715 
WWUS54 KEWX 230221 RRA
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
921 PM CDT Tue Apr 22 2025

TXC491-230231-
/O.EXP.KEWX.SV.W.0053.000000T0000Z-250423T0230Z/
Williamson TX-
921 PM CDT Tue Apr 22 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILLIAMSON COUNTY
WILL EXPIRE AT 930 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3074 9727 3067 9724 3057 9733 3064 9749
      3080 9743
TIME...MOT...LOC 0221Z 205DEG 13KT 3073 9735 

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:52 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 22, 6:52 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
652 PM CDT Tue Apr 22 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 213 PM CDT Tue Apr 22 2025

Afternoon radar imagery shows some showers developing near the
coastal plains region. With continued heating, some of this activity
is expected may drift northward into the I-35 corridor. Some of the
hi-res models show this scenario and an earlier update to the
forecast was made to increase rain chances slightly for areas mainly
along and east of I-35 through early evening. The other area that
will need to be monitored for convection will be out west across the
Rio Grande plains into the southern Edwards Plateau. Cu is already
developing across the Trans Pecos southward into the Serranias del
Burro mountains and with noted instability on recent SPC
mesoanalysis, this area will likely see continued convection this
afternoon and evening. Some of this activity may move eastward into
the Rio Grande plains and southern Edwards Plateau during the late
afternoon and evening hours. For the remainder of the evening into
the overnight hours, there are differing solutions noted among the
hi-res models. Current thinking is there will be a complex of storms
move eastward, with low confidence as to where the more organized
convection will occur. Suspect the west central Texas area may see an
MCS roll through, with perhaps some of this activity clipping part of
the Hill Country. The latest SPC outlook shows little change, with
Val Verde and far northwestern Edwards county in a Slight Risk (Level
2 of 5) and the Hill Country in a Marginal Risk (Level 1 of 5) over
the Hill Country. Rain chances tomorrow will be largely dominated by
what occurs overnight. For now, we have opted to trend a little below
the NBM and show mainly scattered coverage for the Hill Country
eastward into the I-35 corridor.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 213 PM CDT Tue Apr 22 2025

Southwest flow aloft remains entrenched across the region on Thursday
and Friday. Additional convection remains possible as the dryline
looks to remain active across west Texas. The NBM Pop numbers look
too high and have opted to go a little below based on timing
differences with shortwave troughs. Rain chances look to decrease for
the upcoming weekend into early next week as the subtropical ridge
axis builds in from the south. We will keep most areas dry for now
along with temperatures remaining above normal. The pattern looks to
become a little more active as we head toward the middle of next
week with an increase in southwest flow aloft. In addition, a cold
front could move in just beyond the current forecast period and add
an additional focus for convection.

&&

.AVIATION...
(00Z TAFS)
Issued at 635 PM CDT Tue Apr 22 2025

VFR conditions are expected for all area terminals for at least the
next 4 to 5 hours (4z/05z). MVFR conditions are anticipated for all
of the I-35 corridor sites through late Wednesday morning/early
afternoon. For KDRT, some showers and even a few thunderstorms are
possible this evening but confidence is low as latest model guidance
keep the activity to the north and south of the terminal. MVFR
conditions are expected overnight through late Monday morning with a
slight chance for IFR cigs between 11z and 16z time frame. Later in
the afternoon, a line of showers and storms could affect KAUS and
KSAT and have added a PROB30 group to account for that.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              69  83  69  87 /  30  50  20  50
Austin Bergstrom Intl Airport  69  83  68  86 /  30  50  20  50
New Braunfels Muni Airport     68  84  69  87 /  30  50  20  40
Burnet Muni Airport            67  82  67  84 /  30  50  30  50
Del Rio Intl Airport           71  87  71  88 /  30  20  40  40
Georgetown Muni Airport        68  82  67  85 /  30  50  30  50
Hondo Muni Airport             68  83  68  86 /  30  40  20  30
San Marcos Muni Airport        67  83  68  87 /  30  50  20  50
La Grange - Fayette Regional   70  84  70  86 /  20  50  20  40
San Antonio Intl Airport       70  83  70  86 /  30  50  20  40
Stinson Muni Airport           71  85  71  88 /  30  40  20  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...17
Long-Term...27
Aviation...17

In the hours before

Special weather statement, Apr 22, 7:19 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
719 PM CDT Tue Apr 22 2025

TXZ192-230100-
Travis TX-
719 PM CDT Tue Apr 22 2025

...A strong thunderstorm will impact portions of central Travis
County through 800 PM CDT...

At 718 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rollingwood, or over Austin, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sunset Valley, West Lake Hills, Barton Creek, Austin, Wells Branch,
Del Valle, Rollingwood, Camp Mabry, McKinney Falls State Park, Lost
Creek, Windemere, Austin Bergstrom Int Airport, Mansfield Dam, Hudson
Bend, Jollyville, Round Rock, and Pflugerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3048 9765 3021 9760 3015 9782 3040 9795
      3045 9779 3043 9778 3043 9776 3045 9774
      3046 9769 3048 9769
TIME...MOT...LOC 0018Z 161DEG 8KT 3027 9778

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MO
Special weather statement, Apr 22, 7:44 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
744 PM CDT Tue Apr 22 2025

TXZ173-192-230130-
Williamson TX-Travis TX-
744 PM CDT Tue Apr 22 2025

...A strong thunderstorm will impact portions of south central
Williamson and central Travis Counties through 830 PM CDT...

At 742 PM CDT, Doppler radar was tracking a strong thunderstorm over
Austin, moving north at 5 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Round Rock, Sunset Valley, Brushy Creek, West Lake Hills, Barton
Creek, Austin, Wells Branch, Cedar Park, Del Valle, Volente,
Rollingwood, Jollyville, Camp Mabry, Lost Creek, Anderson Mill,
Jonestown, Windemere, Hudson Bend, Pflugerville, and Austin Bergstrom
Int Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall amounts up to 1 and 1/2 inches is also occurring
with this storm and may lead to localized flooding. Do not drive
your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3021 9760 3022 9785 3050 9794 3054 9760
TIME...MOT...LOC 0042Z 172DEG 6KT 3030 9777

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MO
Special weather statement, Apr 22, 8:23 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
823 PM CDT Tue Apr 22 2025

TXZ173-230215-
Williamson TX-
823 PM CDT Tue Apr 22 2025

...A strong thunderstorm will impact portions of eastern Williamson
County through 915 PM CDT...

At 822 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylor, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rices Crossing, Laneport, Taylor, Thrall, Hoxie, Beyarsville,
Waterloo, Hare, Granger Dam, Granger, Coupland, Noack, Sandoval, and
Hutto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3077 9734 3072 9726 3063 9722 3042 9736
      3042 9738 3044 9740 3044 9742 3046 9744
      3046 9746 3049 9751 3048 9752 3049 9755
      3079 9741
TIME...MOT...LOC 0122Z 206DEG 13KT 3052 9742

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

27
Special weather statement, Apr 22, 8:48 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
848 PM CDT Tue Apr 22 2025

TXZ173-230215-
Williamson TX-
848 PM CDT Tue Apr 22 2025

...A strong thunderstorm will impact portions of northeastern
Williamson County through 915 PM CDT...

At 848 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylor, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Granger, Laneport, Taylor, Hoxie, Waterloo, Sandoval, Hare, and
Granger Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3074 9727 3066 9724 3066 9725 3053 9738
      3058 9751 3079 9741
TIME...MOT...LOC 0148Z 204DEG 17KT 3062 9739

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

27
Local storm report, Apr 22, 8:53 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
853 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     Hail             3 SW Weir               30.64N 97.63W
04/22/2025  E1.50 Inch       Williamson         TX   Public

&&

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:19 PM CDTSpecial Weather StatementEWXTravis41 min
Apr 22, 7:44 PM CDTSpecial Weather StatementEWXTravis46 min
Apr 22, 8:11 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson36 min
Apr 22, 8:23 PM CDTSpecial Weather StatementEWXWilliamson52 min
Apr 22, 8:26 PM CDTSevere Thunderstorm WarningEWXWilliamson23 min
Apr 22, 8:48 PM CDTSpecial Weather StatementEWXWilliamson27 min
Apr 22, 9:06 PM CDTSevere Thunderstorm WarningEWXWilliamson24 min
Apr 22, 9:21 PM CDTSpecial Weather StatementEWXDimmit39 min
Apr 22, 9:46 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick39 min
Apr 22, 10:27 PM CDTSpecial Weather StatementEWXDimmit33 min
Apr 22, 10:51 PM CDTSpecial Weather StatementEWXEdwards39 min
Apr 22, 11:21 PM CDTSevere Thunderstorm WarningEWXEdwards54 min
Apr 23, 12:06 AM CDTSpecial Weather StatementEWXKerr, Real54 min
Apr 23, 12:12 AM CDTSpecial Weather StatementEWXReal48 min
Apr 23, 12:22 AM CDTSpecial Weather StatementEWXVal Verde38 min
Apr 23, 12:55 AM CDTSevere Thunderstorm WarningEWXEdwards, Real, Uvalde65 min
Apr 23, 1:00 AM CDTSpecial Weather StatementEWXBandera, Gillespie, Kendall, Real45 min
Apr 23, 1:11 AM CDTSpecial Weather StatementEWXVal Verde49 min
Apr 23, 1:32 AM CDTSevere Thunderstorm WarningEWXUvalde43 min
Apr 23, 1:45 AM CDTSpecial Weather StatementEWXBandera, Blanco, Burnet, Gillespie, Kendall, Llano45 min
Apr 23, 2:11 AM CDTSevere Thunderstorm Warning Destructive damage threatEWXFrio, Uvalde, Zavala64 min
Apr 23, 2:26 AM CDTSpecial Weather StatementEWXBexar, Blanco, Burnet, Comal, Guadalupe, Hays and 4 more49 min
Apr 23, 3:12 AM CDTSpecial Weather StatementEWXFrio48 min
Apr 23, 3:55 AM CDTSpecial Weather StatementEWXAtascosa, Frio65 min
Apr 23, 4:14 AM CDTSpecial Weather StatementEWXFrio31 min
Apr 23, 7:26 AM CDTAreal Flood AdvisoryEWXFayette3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.